Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 114, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 26, 2011, 6:51 PM CDT for Burnet County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2011, 6:51 PM CDT (23:51 UTC)
- Expired
- Sep 26, 2011, 7:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 79 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453
WUUS54 KEWX 262351
SVREWX
TXC053-270015-
/O.NEW.KEWX.SV.W.0114.110926T2351Z-110927T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 PM CDT MON SEP 26 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BURNET COUNTY...
* UNTIL 715 PM CDT.
* AT 647 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF LAMPASAS...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL CROSS HIGHWAY 281 NEAR THE LAMPASAS
COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3102 9798 3092 9825 3102 9834 3104 9830
3104 9800
TIME...MOT...LOC 2350Z 251DEG 18KT 3101 9823
$$1 follow-up statement
290
WWUS54 KEWX 270008
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CDT MON SEP 26 2011
TXC053-270015-
/O.CON.KEWX.SV.W.0114.000000T0000Z-110927T0015Z/
BURNET TX-
708 PM CDT MON SEP 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTH CENTRAL BURNET COUNTY...
AT 707 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL BURNET
COUNTY...MOVING EAST AT 20 MPH.
LAT...LON 3098 9822 3103 9821 3104 9800 3102 9798
3092 9825
TIME...MOT...LOC 0008Z 251DEG 18KT 3103 9810
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 5:14 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 26, 5:14 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 PM CDT MON SEP 26 2011 .UPDATE... QUICK UPDATE TO EXPAND POPS. && .DISCUSSION... A BROKEN LINE OF CONVECTION SPREAD ACROSS THE HILL COUNTRY WILL CONTINUE TO GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THE BEST COVERAGE WILL GENERALLY BE ACROSS THE EASTERN HILL COUNTRY AND ADJACENT AREAS. HOWEVER...BACK-BUILDING AT THE TAIL-END OF THE SYSTEM INDICATES THE POTENTIAL FOR AN ISOLATED STORM TO REACH AS FAR SOUTH AS HIGHWAY 90. QPF AMOUNTS APPEAR TO BE LACKLUSTER THROUGH THE NEXT FEW HOURS AS MUCH OF THE RAIN WILL EVAPORATE BEFORE HITTING THE GROUND THANKS TO HOT TEMPS AT THE SFC AND THROUGH THE BOUNDARY LAYER. ADDITIONAL DEVELOPMENT IS EXPECTED THROUGH THE EVENING HOURS...WITH A BETTER SHOT AT MEASURABLE PRECIPITATION. STRONG OUTFLOWS AND GUSTY WINDS REMAIN A POSSIBILITY THROUGH THIS EVENING. HAVE EXPANDED SLIGHT CHANCE POPS TO AREAS ALONG AND NORTH OF A LINE FROM EAGLE PASS TO SAN ANTONIO TO LA GRANGE...WITH THE HIGHEST POPS (STILL 20 PERCENT FOR THE TIME BEING UNTIL BETTER COVERAGE DEVELOPS) CONCENTRATED ACROSS THE HILL COUNTRY EASTWARD TO THE AUSTIN METRO AREA. NEW ZONES WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 320 PM CDT MON SEP 26 2011/ DISCUSSION... ABOVE NORMAL HIGHS TO PERSIST FOR MUCH OF THE WORK WEEK BEFORE A COLD FRONT FINALLY BRINGS NEAR NORMAL TEMPERATURES INTO THE AREA FRIDAY INTO THE WEEKEND. DEEP UPPER LOW REMAINS NEARLY CUT OFF FROM THE PREDOMINANT WESTERLIES TO HELP PROMOTE CONTINUED UPPER RIDGING OVER THE WESTERN HALF OF THE US. THE PATTERN ALSO CONTINUES TO PROLONG ELEVATED FIRE WEATHER CONDITIONS...WITH MODERATE WIND GUSTS AND CHANGING WIND DIRECTIONS BEING THE PRIMARY CONCERN. IN THE SHORT TERM...A COLLECTION OF SHORT WAVE DISTURBANCES ARE MOVING IN WESTERLY FLOW ALOFT THAT IS UNDERCUTTING THE WRN US UPPER RIDGE. THESE DISTURBANCES CAN BE HARD TO DEFINE THROUGH SATELLITE IMAGERY DUE TO THE LACK OF MOISTURE...BUT SOME INDIVIDUAL FEATURES CAN BE SEEN LATE THIS AFTERNOON SOUTH OF THE AZ BORDER...OVER CENTRAL NM...AND THE SMALLER ONE MENTIONED EARLIER TO BE MOVING ACROSS WEST CENTRAL TX. A MIXED OUT DRY-LINE OVER THE I-35 CORRIDOR WILL ALSO MAKE CONVECTIVE INITIATION DIFFICULT...ESPECIALLY CONSIDERING THE LACK OF SURFACE BASED CUMULUS. WILL EXPAND ISOLATED POPS/WX DEEPER INTO THE HILL COUNTRY TO NEAR FREDERICKSBURG...AND HAVE THE HWO MENTION GUSTY WINDS AS TRIPLE DIGIT HEAT HAS CONFIDENCE SLIGHTLY INCREASED ON CONVECTIVE INITIATION SOMEWHERE IN THIS AREA. THESE FEATURES WILL AGAIN BE A FOCUS TUESDAY AS THE BROADER WEATHER PATTERN DOES NOT CHANGE MUCH UNTIL WEDNESDAY. THE DRIER ECMWF APPEARS TO HAVE THE BETTER HANDLE ON MEDIUM RANGE PROJECTIONS IN DEVELOPING THE WRN US RIDGE...BUT SOME GFS INFLUENCE WAS FACTORED INTO ALLOWING FOR MORE MOISTURE AND INSTABILITY UNDERCUTTING THE RIDGE ALONG THE SRN US BORDER WED- FRI. THE SLOWER THAN PROJECTED TRENDS OF THE CUT-OFF LOW SHOULD SUPPORT MORE ABOVE NORMAL TEMPS...BUT THE MOISTURE...AND POSSIBILITY OF FURTHER DESTABILIZATION TO BE DRAWN IN FROM HURRICANE HILLARY KEEPS THE TEMPERATURES IN THIS FORECAST ON A GRADUAL DOWNWARD TREND...WHILE LOW CONFIDENCE ISOLATED POPS CONTINUE OFF AND ON THROUGH THURSDAY. A MORE SIGNIFICANT TREND SHOULD BE NOTICED WHEN THE FRONTAL PASSAGE FINALLY GETS TRACTION FROM A STRONGER SURFACE HIGH EARLY FRIDAY. THIS FRONTAL PUSH SHOULD BRING ABOUT A MORE NOTICEABLE AIR MASS CHANGE WITH DRIER AIR AND THE REMOVAL OF POPS. STILL AM NOT CONFIDENT THAT THE PACIFIC MOISTURE TAP WILL BE CUT OFF...BUT WOULD EXPECT PARTLY CLOUDY SKIES FROM MOSTLY MID AND HIGH LEVEL CLOUDS THIS WEEKEND. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS CONTINUE TO BE MENTIONED FOR THIS AFTERNOON AND THIS EVENING...AND WILL BE ADDED FOR TUESDAY AFTERNOON. THE REASONING IS SHIFTED LESS ON THE GENERAL AFTERNOON GUSTY WINDS AND MORE ON THE CONCERN FOR OUTFLOW WINDS FROM CONVECTION ON A HOT DAY. INCREASED RH VALUES AND INCREASING MID LEVEL CLOUD COVER SHOULD HELP LIMIT THE POTENTIAL FOR A RED FLAG EVENT. THE COLD FRONT ON FRIDAY SHOULD ALSO BE MONITORED AS POOR TIMING OR A SHIFT BACK TO A DRYING TREND COULD OCCUR. CLIMATE... RECORD HIGHS TODAY TUESDAY SAT 103/2005 102/2005 AUS 107/2005 105/1953 ATT 107/2005 103/2005 DRT 106/2005 104/2005 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 100 71 99 73 / 20 20 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 70 99 69 98 69 / 20 20 20 20 10 NEW BRAUNFELS MUNI AIRPORT 72 99 74 98 69 / 10 20 20 20 10 BURNET MUNI AIRPORT 71 98 68 97 70 / 20 20 20 20 10 DEL RIO INTL AIRPORT 72 101 73 98 71 / 10 10 10 20 10 GEORGETOWN MUNI AIRPORT 70 97 68 97 69 / 20 20 20 20 10 HONDO MUNI AIRPORT 71 101 70 99 69 / 10 10 10 20 10 SAN MARCOS MUNI AIRPORT 73 98 71 97 71 / 10 20 20 20 10 LA GRANGE - FAYETTE REGIONAL 74 97 73 96 72 / 10 20 20 20 10 SAN ANTONIO INTL AIRPORT 74 99 73 97 73 / 10 20 20 20 10 STINSON MUNI AIRPORT 73 101 72 99 74 / - 10 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...09 SYNOPTIC/GRIDS...25 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Sep 26, 3:45 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 PM CDT MON SEP 26 2011 TXZ171>173-183>194-202>209-217>225-228-271200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 345 PM CDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND OUTFLOW WINDS. BECAUSE OF THE GUSTY WIND THREAT...ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE DURING THE EVENING ACROSS THE NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN HALF OF SOUTH CENTRAL TEXAS TUESDAY AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND OUTFLOW WINDS. THIS WILL CAUSE ELEVATED FIRE WEATHER CONDITIONS ACROSS THE NORTHERN HALF OF SOUTH CENTRAL TEXAS...MAINLY DURING THE AFTERNOON AND INTO THE EVENING. AFTER TUESDAY EVENING NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 26, 6:32 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 PM CDT MON SEP 26 2011 TXZ172-270015- BURNET- 632 PM CDT MON SEP 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 715 PM CDT... AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF TOW...OR 12 MILES NORTH OF BUCHANAN DAM...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH PENNY SIZE HAIL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LAKE VICTOR... SUNNYLANE...
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.